Can Someone PLEASE tell me how long before the "anxious" type symptoms go away when coming off Oxycodone. I was taking 60mg/day for about 12years and have gone down to nil over the past 15 days. I'm struggling with this and just would like to know...WHEN DOES IT STOP?? I'm on Clonidine am and pm to assist...just doesn't seem enough.
It took me all of last year to wean off Fentyl Duragesic 100mcg/q2days.
I am trying very hard to eliminate my body of the narcotics I've been on for severe Fibromyalgia...as the pain is still there regardless.
Thanks in advance.
I'm on day 8 and it hasn't stopped, but it is getting better. The physical symptoms are better, but I have no energy and feel so lethargic. Read some other people's posts- lots of good tips and advice. Good luck; we are all in this together.
Hi there! Everyone is different when it comes to how long symptoms last. The anxiety can certainly go on for a while. You might have a little bit harder of a time since you have been on the opiates for 12 years. Try to be patient with yourself. I noticed a big change around the one month mark with my anxiety. It did continue, but seemed to calm down a lot and come in waves. I have always suffered from anxiety though, so mine probably was worse and lasted longer than normal. I found that during detox, my anti anxiety med didn't help, and almost felt like it was making me worse so I dropped it. Just try to distract yourself as much as possible. Stay busy with fun things or hobbies. Exercise helps the anxiety a lot and can also help with sleep. A proper diet with lots of lean proteins, fruits, and veggies is good. Try to stay away from caffeine, processed, sugary, and fatty foods. (I know, all the good stuff!) Just take a deep breath and try to keep things in perspective. It took you 12 years to get to this point, so it's going to take more than a few days to feel 100%. Take care of yourself and keep your head up.
It took until about day 5\6 for me... and it wasnt completly gone until about day 9. I was doing much more then you but you have been doing it for 12 years. Im sure its different for everyone. Im sure the clonidine helps you at night. How many days has it been since your last dosage?
Congrats on your good choices lately. I have to say give it one month to feel "sane" again. After that you will still have a battle, but not like that first month. The anxiety monster was the worst symptom for me. Trust me, it goes away gradually. You may feel now like it will never go, but it will.
Take care of yourself physically with vitamins and eating right, and if you can't eat, drink ensure plus or the like, and pamper yourself.
It will fade, I promise, so stay the course! pretty soon you will be out here with me enjoying the light and loving life.
Thanks to all of you for the great support. This is really a rough road and I keep shaking my head, wondering why anyone would choose to abuse these nasty meds. UGHH. I haven't had any of the oxycodones in over 32hrs now, and have a full am/pm dose of the Clonidine left; was going to ask for more of that. A couple days ago I almost thought "to hell with it, may as well be on the damn pills or an ice flow !"
I did get out with my dogs today for a good walk and although it causes agony, (I hired a walker for twice week to ensure they are exercised) I realize the less I do, the less I'm able to do...so out I go!
I so appreciate the kindness of all your responses. Many thanks again.
Hey thumper! Hang in there! you should start feeling a bit better soon! Getting outside and walking is really the best thing. I think that people abuse these things is because they think the feeling good will never end. Of course it always does end, one way or another! Keep posting for advice and support! Take care,
Everyone is different...but i will say i was on the same dose as you and took me about a month to feel normal again...but i was abusing meds and taking way more than prescribed amount. your too far in now to turn back....please please stay focused....this part was the hardest...the two week point was maddening. i recall where you were...and one day in the near near future that crazy zippy panicy feeling will remove itself. it just leaves....i hated the anxiety. much love and support.......
Thanks for the additional email so full of information and kindness. Here's the oddest thing...I am a "hydro-brat". My Dad worked with Tor.Hydro 38yrs, his buddies and the folks that worked for him were like a Wall of Support for me when he suddenly passed in Sept.04. Once again...a "Hydro" person is supportive. Oh You Guys! haha
Hello! Ive been off oxycodone for over a year & I am doing great. Think you are weaning off too fast. Be patient & do this slowly. I took 10 mg every 6 hrs for 7 years. Under doc instructions I first pushed that to every 8 hrs (cutting out 10mg) immediately with no discomfort. I settled in to that for 3 weeks. Then I reduced the afternoon dose to 5 mg, settling in to that for 3 weeks & every 3 weeks I would reduce the dose another 5 mg. I never felt discomfort & I took oxycodone for 7 years. There was an increase in pain & a flare up of nerve damage pain. Heat helped me with back pain. I started taking Gabapenten (non-narcotic), 600 mg every 8 hours for the insane nerve pain. Guess what? My back pain is also diminishing. There are meds that are non-narcotic that can help you. I am under the care of a neurologist & he's been wonderful in this. Good luck. Slow & steady.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.